Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 27, 2014, 2:14 PM CDT for Jackson County, Missouri; Johnson County, Kansas. It was in force for 31 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2014, 2:14 PM CDT (19:14 UTC)
- Expired
- Mar 27, 2014, 2:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 23 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:16 PM CDT | HAIL 1.75 | 1 Wsw Stanley, KS | 151ST AND ANTIOCH ROAD |
| Mar 27, 2:20 PM CDT | HAIL 0.75 | 1 Se Leawood, MO | PEA TO DIME SIZED HAIL REPORTED. |
| Mar 27, 2:23 PM CDT | HAIL 0.88 | 5 Wnw Grandview, KS | |
| Mar 27, 2:27 PM CDT | HAIL 2 | 4 N Grandview, MO | NEAR CERNER COMPLEX NE OF GRANDVIEW TRIANGLE |
| Mar 27, 2:28 PM CDT | HAIL 1.25 | 3 S Raytown, MO | I-470 E OF THE GRANDVIEW TRIANGLE |
| Mar 27, 2:30 PM CDT | HAIL 0.75 | 3 Ssw Raytown, MO | |
| Mar 27, 2:38 PM CDT | HAIL 0.88 | Lees Summit, MO | |
| Mar 27, 2:40 PM CDT | HAIL 1.75 | 2 W Lake Tapawingo, MO | |
| Mar 27, 2:43 PM CDT | HAIL 1.25 | 4 Se Independence, MO | |
| Mar 27, 2:44 PM CDT | HAIL 1.75 | Blue Springs, MO | |
| Mar 27, 2:53 PM CDT | HAIL 1.25 | Blue Springs, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS53 KEAX 271914
SVREAX
KSC091-MOC095-271945-
/O.NEW.KEAX.SV.W.0008.140327T1914Z-140327T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
214 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JOHNSON COUNTY IN EAST CENTRAL KANSAS...
JACKSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 245 PM CDT
* AT 211 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GRANDVIEW...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRANDVIEW...RAYTOWN...LEE'S SUMMIT...LAKE LOTAWANA...BLUE
SPRINGS...GRAIN VALLEY...LAKE TAPAWINGO...UNITY VILLAGE AND TARSNEY
LAKES.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 12 AND 25.
I-435 LOOP FROM MILE MARKERS 66 TO 78.
I-470 BETWEEN MILE MARKERS 0 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3914 9424 3892 9414 3884 9456 3885 9457
3885 9460 3883 9461 3881 9471 3890 9475
TIME...MOT...LOC 1914Z 243DEG 43KT 3887 9462
HAIL...1.00IN
WIND...60MPH
$$
DUX2 follow-up statements
827
WWUS53 KEAX 271924
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
224 PM CDT THU MAR 27 2014
KSC091-MOC095-271945-
/O.CON.KEAX.SV.W.0008.000000T0000Z-140327T1945Z/
JOHNSON KS-JACKSON MO-
224 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND JACKSON COUNTY IN WEST
CENTRAL MISSOURI UNTIL 245 PM CDT...
AT 220 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANDVIEW...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 216 PM...THE PUBLIC REPORTED GOLF BALL
SIZE HAIL 1 MILE WEST-SOUTHWEST OF STANLEY
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RAYTOWN...LEE'S SUMMIT...LAKE LOTAWANA...BLUE SPRINGS...GRAIN
VALLEY...LAKE TAPAWINGO...UNITY VILLAGE AND TARSNEY LAKES.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 12 AND 25.
I-435 LOOP FROM MILE MARKERS 67 TO 76.
I-470 BETWEEN MILE MARKERS 0 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3892 9467 3914 9424 3892 9414 3884 9456
3885 9457 3885 9460 3884 9461 3883 9462
TIME...MOT...LOC 1924Z 244DEG 38KT 3892 9449
HAIL...1.75IN
WIND...60MPH
$$
DUX889
WWUS53 KEAX 271935
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CDT THU MAR 27 2014
KSC091-MOC095-271945-
/O.CON.KEAX.SV.W.0008.000000T0000Z-140327T1945Z/
JOHNSON KS-JACKSON MO-
235 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND JACKSON COUNTY IN WEST
CENTRAL MISSOURI UNTIL 245 PM CDT...
AT 230 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAYTOWN...AND
MOVING NORTHEAST AT 65 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 230 PM...TRAINED WEATHER SPOTTERS
REPORTED HALF DOLLAR SIZE HAIL 3 MILES SOUTH OF RAYTOWN.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE LOTAWANA...BLUE SPRINGS...GRAIN VALLEY...LAKE TAPAWINGO AND
TARSNEY LAKES.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 13 AND 25.
I-435 LOOP FROM MILE MARKERS 67 TO 76.
I-470 BETWEEN MILE MARKERS 0 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3892 9467 3914 9424 3892 9414 3884 9455
3885 9457 3885 9460 3883 9462
TIME...MOT...LOC 1934Z 241DEG 55KT 3900 9437
HAIL...1.75IN
WIND...60MPH
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:08 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 27, 1:08 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT Thu Mar 27 2014
.UPDATE...
Issued at 101 PM CDT THU MAR 27 2014
After the showers and thunderstorms exit the area late Thursday
evening, a cold front will sweep through the area, bringing brisk NW
winds. Expect a general down tick in temperatures for Friday, as the
cooler air pushes into the forecast area. Friday could see a slight
chance for some rain, as a short wave trough glides over the area,
but due to poor moisture quality expect very little if any
precipitation from this system. Southerly winds pick up in response
to another developing surface low over the High Plains, allowing for
warmer/moister air to move into E Kansas and W Missouri. Along with
the warmer southerly flow mid level ridging will move over the area,
bringing a chance for a rather dramatic warm up for the weekend,
especially for Sunday, when temperatures will likely reach the 70+
degree mark across most of Missouri. Beyond the weekend, into next
week the pattern looks to change a bit, as several chances for
convective showers will be present. The long range pattern looks to
change to more of a troughing in the west pattern which could push
several impulses into the forecast are next week. The first chance
for rain looks possible on Monday as a strong shortwave trough moves
through, then perhaps again on Wednesday as another trough moves
through. As of now, it looks plausible that a decent fetch of
moisture will be present from the Gulf of Mexico, allowing for any
potential system to have good fuel. More details in upcoming
forecasts.
&&
.MESOSCALE DISCUSSION...
Issued at 1130 AM CDT THU MAR 27 2014
While a first glance would suggest the severe risk is marginal there
are enough parameters in place or coming together to support a
slight risk of severe thunderstorms this afternoon over most of the
CWA. While much of the region is under this slight risk threat the
best parameters are coming together southeast of a Paola to
Carrollton to Moberly line.
Latest short-range convective allowing models, HRRR and RAP,
continue to show convection initiating over eastern KS along a
pseudo dry-line around 19z. At the same time a cold front will sweep
in from the northwest and gradually overtake the dryline during the
afternoon hours. Initial individual storms are expected to quickly
form short-line segments which will evolve into a relatively narrow
but larger squall-line as the entire line of storms tracks eastward
through the CWA. However, very strong mid-level steering winds will
allow individual storms to zip northeast between 40-50 mph.
While short-range models show a nearly uni-directional vertical wind
profile there is sufficient turning between the very strong
southerly boundary layer winds gusting over 30kt and the extremely
strong southwesterly h8 winds of 50-70kt to support rotating
thunderstorms. MLCAPE values are expected to range from 500 J/kg
over northern MO to a more modest 1500 J/kg over the far southern
counties as mid 50 surface dewpoints and the h8 moist axis work into
this region.
Inspection of forecast NAM Bufr soundings reveal a low freezing
level averaging around 9K ft agl along with a strong cap in place.
Current thinking is once the cap is broken, and it will, storms with
50dBz echoes of at least 20-22K ft agl will support the potential
for large hail. Storm tops could reach 35K ft agl.
The expected squall-line is expected to exit the far eastern
counties by around 7 pm and thus end the risk of severe weather.
Summing up: individual storms initiate over far eastern KS around
19z. Individual storms form short-line segments quickly and into a
larger squall-line as the storms move through the CWA and exit the
far eastern counties by 7 pm. Individual storms will race northeast
between 40-50 mph while the line shifts east. The primary threats,
in order of risk, are damaging winds up to 70 mph, marginally
severe hail around an inch with a very low risk of isolated
tornadoes. All but far northwest MO is under a slight risk for
severe weather with the best threat of severe thunderstorms
southeast of a Paola, KS to Carrollton to Moberly line. This
includes the southeastern portion of the greater Kansas City area as
well as cities such as Butler, Warrensburg, Sedalia and Boonville.
&&
.DISCUSSION...
Issued at 308 AM CDT THU MAR 27 2014
The main concern for the short-term forecast deals with potential
severe convection this afternoon as a quick-moving upper-level
shortwave trough tracks through the area.
An intense low-level jet is streaming over the area, noted by 50 to
70 kts in the 500 to 1000 meter range, on area 88D VWP plots. A
tight pressure gradient also remains across the area and it's
expected that as the surface low approaches, the pressure gradient
may tighten enough to get stronger sustained winds around 30 mph in
our southern zones. Even if this doesn't happen though, as the
boundary layer begins to mix into the extremely strong winds aloft,
very strong wind gusts are expected to occur, likely approaching or
exceeding 45 mph. At the moment, this looks confined to our southern
counties, generally south of Highway 50. This area will see the
tightest pressure gradient and the best potential for deeper
mixing, so a wind advisory will be posted in this area
Strong isentropic ascent will be ongoing throughout the day and
we'll likely see rounds of showers and storms before the main storms
associated with an advancing surface low and front develop during
the afternoon. There is a concern that stratus will persist through
the day, inhibiting full insolation and thus limiting the amount of
potential instability. But with the upper-level PV anomaly moving
over and introducing dry air aloft, some erosion in the clouds is
possible ahead of the front, especially over southern and
southwestern portions of the forecast area. This may lead to a
narrow corridor of greater instability just ahead of the front for
any storms to ingest. So CAPE values around 1000 J/kg are likely in
this more favorable prefrontal zone. Shear is ample, around 50 to
60kts of 0-6km bulk shear is expected. Shear looks to be not quite
parallel to the initiating front so storms may initially be more
discrete. The strong shear also supports rotating storms so at least
initially there will be a hail threat with the stronger storms.
Surface winds are veered significantly, really limiting helicity
values. So as the previous forecaster mentioned, the threat of
tornadoes looks low and at this point confidence remains high in
downplaying that hazard. However, the front should quickly move
eastward and overtake any discrete cells leading to a quick
transition to linear segments with the main hazard becoming damaging
winds. The entire front and associated storms should exit our
forecast area to the east by 23Z- 01Z.
Cooler temperatures are expected on Friday with light winds and
limited mixing. This should lead to cooler than normal highs for the
day with most areas in the upper 40s to middle 50s. As has been
anticipated for several days, the weekend is expected to be
fantastic with seasonal temperatures on Saturday and above normal
temperatures on Sunday. The surface ridge axis may be bisecting the
area on Saturday afternoon which would limit mixing and potential
high temperatures. But highs in the upper 50s and lower 60s still
look reasonable. For Sunday, stronger southerly flow is expected
which help temperatures climb into the 70s.
Models track another surface low and frontal boundary across the
heart of the country on Monday. The GFS and the ECMWF are further
north, taking the low through either northern Iowa or southern
Minnesota and move the front through earlier. The GEM is farther
south and slower and this difference results in the GEM having much
warmer temperatures just ahead of the front. For this time frame,
tended to favor the GFS and the ECMWF so temperatures in the 60s
look more reasonable at this point. The other aspect of this
frontal passage is the potential for another round of precipitation.
Instability looks rather weak so have just mention to just showers.
Models then develop a more robust system with access to more ample
moisture. There is actually good agreement between the GFS and the
ECMWF draping a warm front across the forecast area and developing
scattered to widespread showers and thunderstorms along it. The
likely POPs from the forecast initialization seem reasonable at this
point there should be a good chance for additional much needed
precipitation late Tuesday night and through the day Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1230 PM CDT THU MAR 27 2014
MVFR clouds will great the terminals this afternoon in the environment
ahead of a cold front that will sweep through later today.
Thunderstorms are expected to go up in the vicinity of the terminals
as the front moves through during the early to mid-afternoon hours,
but confidence is a bit low for any particular storms effecting the
terminals. Winds ahead of and behind the front will be rather gusty
into the evening hours, but should subside late tonight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY until 3 PM CDT this afternoon FOR KSZ057-060.
MO...WIND ADVISORY until 3 PM CDT this afternoon FOR MOZ043>045-053-
054.
&&
UPDATE...Leighton
DISCUSSION...CDB
AVIATION...CutterHazardous weather outlook, Mar 27, 5:02 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 502 AM CDT THU MAR 27 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 502 AM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. SOUTHERLY WINDS MAY GUST AS HIGH AS 45 MPH LATE THIS MORNING AND EARLY THIS AFTERNOON. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Mar 27, 1:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
155 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND GST 4 WNW PRESCOTT 38.09N 94.76W
03/27/2014 M51 MPH LINN KS MESONET
&&
PMURRAYLocal storm report, Mar 27, 1:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM NON-TSTM WND GST 5 ESE OLATHE 38.85N 94.73W
03/27/2014 M40 MPH JOHNSON KS ASOS
WIND GUST OF 40 MPH MEASURED AT KOJC.
&&
PMURRAYLocal storm report, Mar 27, 2:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM NON-TSTM WND GST 4 W AMORET 38.26N 94.66W
03/27/2014 M49 MPH LINN KS MESONET
&&
PMURRAYLocal storm report, Mar 27, 2:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM NON-TSTM WND GST KANSAS CITY INTL ARPT 39.30N 94.72W
03/27/2014 M45 MPH PLATTE MO ASOS
&&
PMURRAYLocal storm report, Mar 27, 2:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
206 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND GST 2 E GARDNER 38.81N 94.89W
03/27/2014 M46 MPH JOHNSON KS ASOS
GUST OF 46 MPH MEASURED AT KIXD.
&&
PMURRAYSpecial weather statement, Mar 27, 2:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 208 PM CDT THU MAR 27 2014 KSZ105-MOZ037-038-043-272000- CASS MO-JACKSON MO-JOHNSON KS-LAFAYETTE MO- 208 PM CDT THU MAR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND EXTREME SOUTHWESTERN LAFAYETTE...JACKSON AND EXTREME NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 300 PM CDT... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OLATHE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANDVIEW...RAYTOWN...LEE'S SUMMIT...BLUE SPRINGS...GRAIN VALLEY... OAK GROVE...LAKE TAPAWINGO...STANLEY...UNITY VILLAGE AND TARSNEY LAKES. THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-70 IN MISSOURI BETWEEN MILE MARKERS 10 AND 30. I-435 LOOP FROM MILE MARKERS 66 TO 77. I-470 BETWEEN MILE MARKERS 0 AND 16. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3916 9427 3899 9407 3878 9479 3883 9481 TIME...MOT...LOC 1908Z 239DEG 39KT 3883 9470 DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:17 AM CDT | Wind Advisory | EAX | Bates, Cass, Henry, Johnson, Pettis | 12 hr |
| Mar 27, 1:20 PM CDT | Special Weather Statement | EAX | Nodaway | 25 min |
| Mar 27, 1:25 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 50 min |
| Mar 27, 2:08 PM CDT | Special Weather Statement | EAX | Jackson | 52 min |
| Mar 27, 2:16 PM CDT | Special Weather Statement | EAX | Cass | 44 min |
| Mar 27, 2:26 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 34 min |
| Mar 27, 2:39 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 36 min |
| Mar 27, 2:39 PM CDT | Tornado Warning | EAX | DeKalb | 21 min |
| Mar 27, 2:42 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 33 min |
| Mar 27, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 45 min |
| Mar 27, 2:57 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 33 min |
| Mar 27, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Jackson, Lafayette, Ray, Saline | 52 min |
| Mar 27, 3:11 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette, Pettis | 34 min |
| Mar 27, 3:15 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 45 min |
| Mar 27, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 32 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Johnson, Lafayette, Pettis, Saline | 36 min |
| Mar 27, 3:46 PM CDT | Tornado Warning | EAX | Daviess, Grundy | 29 min |
| Mar 27, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| Mar 27, 4:12 PM CDT | Special Weather Statement | EAX | Howard | 48 min |
| Mar 27, 4:12 PM CDT | Tornado Warning | EAX | Grundy, Mercer, Sullivan | 18 min |
| Mar 27, 4:15 PM CDT | Special Weather Statement | EAX | Cooper | 45 min |
| Mar 27, 4:24 PM CDT | Tornado Warning | EAX | Grundy, Sullivan | 36 min |
| Mar 27, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 50 min |
| Mar 27, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 47 min |
| Mar 27, 4:36 PM CDT | Special Weather Statement | EAX | Mercer | 24 min |
| Mar 27, 4:50 PM CDT | Tornado Warning | EAX | Cooper | 25 min |
| Mar 27, 4:59 PM CDT | Special Weather Statement | EAX | Linn | 46 min |
| Mar 27, 5:09 PM CDT | Special Weather Statement | EAX | Chariton, Lafayette, Randolph, Saline | 36 min |
| Mar 27, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 34 min |
| Mar 27, 5:54 PM CDT | Special Weather Statement | EAX | Howard | 36 min |
| Mar 27, 6:17 PM CDT | Special Weather Statement | EAX | Cooper | 28 min |
| Mar 27, 12:43 PM CDT | Special Weather Statement | EAX | Johnson | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.